MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13600000
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for investigation as product remains in-situ.No radiographs or photographs were provided to confirm the alleged event.A review of the reported event identified human error as the root cause of the required medical intervention.No allegation of product malfunction or product causing or contributing to alleged event.Labeling review: ".Care should be taken to insure that all components are ideally fixated prior to closure." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw." ".All set screws should be final-tightened with the counter- torque and torque t-handle.Do not final-tighten through compression instruments in the set, as the rod may not be able to normalize to the tulip.".
 
Event or Problem Description
On (b)(6) 2018, patient underwent a posterior spinal fusion procedure.It was confirmed that set screws were not placed at sai screws after wound closure.An additional procedure was performed, and the set screws were placed.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8279962
Report Number2031966-2019-00157
Device Sequence Number2357787
Product Code NKB
UDI-Device Identifier00887517551719
UDI-Public887517551719
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number13600000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR